MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZKB00
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant planned for (b)(6) 2017 but not confirmed.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the patient had zkb00 intraocular lenses (iols) implanted into both eyes (ou) since she wanted to read near having been myopic (-4.50).There was no reported issues with the left eye.The right eye, which had a zkb00 17.0 diopter, came out with a refractive surprise of +1.00 +0.25 x 75 post-operatively.The patient is reportedly not happy and an explant was performed on (b)(6) 2017 due to poor visual results.The lens was replaced with the same model, but different diopter.No additional information was provided.
 
Additional Manufacturer Narrative
Returned to manufacturer on: 01/05/2018.Device returned to manufacturer: yes.The product was returned to the manufacturing site for evaluation.Visual inspection with the unaided eye shows the product is cut in half, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information received reported the implant date was (b)(6) 2017, and the explant date was (b)(6) 2017.The operative eye was the right eye and the explant was due to a refractive surprise.Reportedly, there were no other visual issues.There was no incision enlargement, vitrectomy, or capsule tear.The replacement lens was the same model, but different diopter of 18.5.The patient is doing very well post-operatively.No additional information was provided.If implanted, give date: (b)(6) 2017.If explanted, give date: (b)(6) 2017.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6829453
Report Number9614546-2017-00820
Device Sequence Number16521855
Product Code MFK
UDI-Device Identifier05050474560024
UDI-Public(01)05050474560024(17)200209
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/09/2020
Device Model NumberZKB00
Device Catalogue NumberZKB00U0170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2018
Initial Date Received by Manufacturer 08/04/2017
Supplement Date Received by Manufacturer11/14/2017
12/05/2017
01/18/2018
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date12/12/2017
01/03/2018
02/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR